Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 42, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 29, 2017, 11:01 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2017, 11:01 AM EDT (15:01 UTC)
- Expired
- Apr 29, 2017, 4:10 PM EDT
- In force
- 5 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
762 WHUS73 KAPX 291501 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1101 AM EDT SAT APR 29 2017 LHZ347-348-LMZ345-346-292315- /O.NEW.KAPX.SC.Y.0042.170429T1501Z-170430T0000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1101 AM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
1 follow-up statement
516 WHUS73 KAPX 292010 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 410 PM EDT SAT APR 29 2017 LMZ345-346-300415- /O.CAN.KAPX.SC.Y.0042.000000T0000Z-170430T0000Z/ /O.NEW.KAPX.SC.Y.0043.170429T2100Z-170501T0000Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 410 PM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-300415- /O.CAN.KAPX.SC.Y.0042.000000T0000Z-170430T0000Z/ /O.NEW.KAPX.SC.Y.0043.170429T2100Z-170501T0000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 410 PM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344-300415- /O.NEW.KAPX.SC.Y.0043.170429T2100Z-170501T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 410 PM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-300415- /O.NEW.KAPX.SC.Y.0043.170429T2100Z-170501T0000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 410 PM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-349-300415- /O.NEW.KAPX.SC.Y.0043.170429T2100Z-170501T0000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON PT TO ALABASTER MI- 410 PM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 10:29 AM EDT, 32 minutes earlier.
Area forecast discussion, Apr 29, 10:29 AM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 1029 AM EDT Sat Apr 29 2017 .UPDATE... Issued at 1019 AM EDT Sat Apr 29 2017 High pressure is nosing into N Lower and E Upper this morning. This is pushing a relatively dry north flow into the region. The warm front that will move into the Upper Great Lakes later today, will take its time as the cool, dry flow from the high impedes the precipitation along the front. This is expected to allow more sunshine for the day, and lower minimum relative humidity for the afternoon. This will also delay the onset of the precipitation into the early evening. Near term models are already trending to a slower progression north, so have trended that way as well. && .NEAR TERM...(Today through Tonight) Issued at 315 AM EDT Sat Apr 29 2017 ...Dry and cool today...widespread precip developing tonight... High Impact Weather Potential...None. Pattern Synopsis/Forecast...Elongated inverted trough/warm front extends from low pressure centered over Texas thru the Bootheel of Missouri and along the Ohio Valley early this morning. Meanwhile... high pressure is centered over the Northern Plains...with weak ridging extending thru the Northern Great Lakes region. Weak wave riding thru the fast SW upper level flow that produced an area of light rain mixed with some spotty light snow last night has pushed east out of Michigan...leaving mostly cloudy skies just a few patches of lingering light rain/drizzle early this morning. Temps remain quite cool in the mid 30s to lower 40s at this hour. As we head into today...upstream high pressure will slide into Northern Michigan in the wake of the departing short wave... establishing a better foothold on our area. Clouds will decrease this morning...but will begin to increase again from south to north later this afternoon as the Ohio Valley trough/warm front begins to lift northward toward the Great Lakes region in response to further deepening/organization of the Southern Plains low. Widespread precip will begin to develop from south to north across most of Northern Lower Michigan this evening...making continued slow northward progress thru the Tip of the Mitt and the Straits area during the overnight hours. Gradual northward progress of WAA along with deep moisture advection will limit any chances of snow mixing in with the rain to the northern edge of the precip shield. Instability will be virtually nonexistent tonight...so thunder is not expected. While some of our southern CWA will likely see a quarter to a half an inch of rainfall tonight...the potentially heavier rainfall should hold off until Sunday and Sunday night. High temps this afternoon will range from the mid 40s in Eastern Upper Michigan to the lower 50s along and south of M-72. Low temps tonight will be mainly in the mid 30s to near 40 degrees. && .SHORT TERM...(Sunday through Monday) Issued at 315 AM EDT Sat Apr 29 2017 ...Heavy soaking rains Sunday through Monday morning... High impact weather potential...Moderate to heavy rainfall Sunday through Monday morning (particularly over northern Lower MI) will lead to rises on area streams and rivers and possibly some minor flooding. Embedded thunderstorms possible Sunday night into Monday morning. Pattern Synopsis/Forecast...A very moist airmass will lift into northern Michigan Sunday into Monday with anomalously high PWATs climbing to 1 to 1.5" (2 to 4 standard deviations above the mean). Pronounced baroclinic zone and warm front laid out downstate Sunday morning will slowly lift northward through the day. Meanwhile ongoing strong WAA just above the surface and northward creeping band of frontogenetic lift will generate additional rounds of moderate to heavy rainfall over northern Michigan through the day, heaviest south of the Bridge. This will all take place out ahead of an intense occluding low over the Central Plains that will slowly lift into the Upper Midwest Sunday night into Monday. As the core of this system reaches Iowa Sunday evening, a robust LLJ will develop and nose into northern MI. This will result in Sunday night being the most efficient period of moisture transport, and warm cloud depths approaching 3.5 km will promote efficient rainfall over all of northern MI. Marginal elevated instability will come into play over northern MI late Sunday afternoon into Sunday night with 200- 300 J/kg of MUCAPE, so some embedded thunderstorms are definitely plausible given the strong lift that will be in play. The best instability and lift will push east of the area by late Monday morning as the dry slot encroaches, bringing an end to the steady, heavier rains. CAA will strip out the deeper moisture by midday, though there will be enough lingering low level wrap-around moisture to allow for scattered afternoon showers as low level lapse rates steepen. This will also lead to breezy conditions Monday afternoon with gusts to around 30 mph. Primary Forecast Concerns...Models have been in pretty good agreement with the track of this system and generally consistent with the axis of heaviest precipitation laying out from Chicago to northeast Lower MI. They remain split on actual precip amounts, however, with the NAM (as an outlier) generating more than 5" of rain across central Lower MI from Saturday night through Monday morning. The GFS and ECMWF are more conservative (and believable) with 2 to 3" over northern Lower. The Canadian had higher amounts more in line with the NAM but backed off a bit with the 29.00Z run, now more in line with the GFS/ECMWF. Additionally, GEFS and SREF QPF plumes are showing less spread and greater clustering around their respective means...roughly 2 to 3" across northern Lower and 1 to 1.5" over eastern Upper. Highest totals will generally fall southeast of a line from Cadillac to Alpena. .LONG TERM...(Monday night through Friday) Issued at 315 AM EDT Sat Apr 29 2017 High impact weather potential...None. Intense occluded low will lift from the western Upper Peninsula into southern Ontario Monday night. CAA will be ongoing with wrap-around showers continuing Monday night into Tuesday. Breezy conditions will develop again on Tuesday on the back side of this departing system. Much drier air will start to filter into the region Tuesday night, bringing an end to any lingering showers (though a few wet snowflakes could mix in Tuesday evening as temperatures drop through the 30s). High pressure and a dry airmass will allow for quiet weather across the region for Wednesday and probably most of Thursday. However, a system that should largely pass to our south on Thursday could perhaps brush northern Michigan if it favors a more northern track shown by the 29.00Z ECMWF. Temperatures will be on a gradual warming trend through the period, climbing back above seasonal normals by Friday. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 645 AM EDT Sat Apr 29 2017 Remaining MVFR cigs will quickly mix out this morning...leaving solid VFR skies for the rest of the day and much of the evening hours as well. Clouds will increase and cigs will lower to MVFR from south to north later this evening and overnight as widespread rain develops. Northerly winds at 10 to 15 kts will become E/NE tonight. && .MARINE... Issued at 315 AM EDT Sat Apr 29 2017 Winds and waves will remain below SCA criteria today and this evening as surface ridging builds overhead and then pushes north of Michigan. Conditions will begin to strengthen to SCA criteria late tonight and Sunday as deepening low pressure slowly lifts NE toward the Western Great Lakes region. Widespread precip will develop tonight and will continue into Sunday and Sunday night as deep moisture surges northward into Michigan ahead of this system. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JSL NEAR TERM...MLR SHORT TERM...MEK LONG TERM...MEK AVIATION...MLR MARINE...MLR
Hazardous weather outlook, Apr 29, 3:17 AM EDT, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 317 AM EDT Sat Apr 29 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 301200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel-5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI-Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-Point Betsie to Sleeping Bear Point MI-Manistee to Point Betsie MI-Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-Mackinac-Emmet-Cheboygan-Presque Isle- Charlevoix-Leelanau-Antrim-Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford-Missaukee- Roscommon-Ogemaw-Iosco-Gladwin-Arenac- 317 AM EDT Sat Apr 29 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rain is expected Sunday through Monday morning across Northern Lower Michigan...which could lead to minor flooding and ponding of water. Thunderstorms are possible across Northern Michigan Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:10 PM EDT | Small Craft Advisory | APX | 3 days |
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.